MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER -3.5 NECK LENGTH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER -3.5 NECK LENGTH; PROSTHESIS, HIP
Catalog Number 802202801
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Suggested component code: mechanical (g04) - head.D10: cat#: ep-200148, lot#: 66202329 act artic e1 hip brg 28x42mm.Cat#: 00833408402, lot#: 65430489 cement pressurizer medium.Cat#: p0463048, lot#: 0001799214 avan cmntd shell ss 48mm.Cat#: 42.19.40, lot#: 9999999999 countersunk cancell scr 6.5/40.Cat#: 42.19.30, lot#: 9999999999 countersunk cancell scr 6.5/30.Cat#: 01.00191.250, lot#: 3002257 b-s reinforcmnt ring new 50 rt.Cat#: 00811400110, lot#: 66348502 femoral stem 12/14 neck taper ext.Offset size 1 130 mm stem length.Cat#: 00801102024, lot#: 66352085 allen medullary cement plugs 1-24 mm diameter flange/12 mm diameter core store in cool dry place.G2: foreign: australia.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.Subsequently, the patient was revised approximately 1 year later due to dissociation.The head and bearing disassociated and were replaced.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; g3; h2; h3; h4; h6.Visual examination of the provided picture identified the explanted implants but could not be used to confirm the complaint.Device not returned, further analysis cannot be made.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a single undated image reviewed and not submitted to mmi due to the inability to correlate the image with the allegation.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER -3.5 NECK LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21772899
Report Number0001822565-2025-00891
Device Sequence Number12782288
Product Code LPH
UDI-Device Identifier00889024498778
UDI-Public(01)00889024498778(17)331115(10)3172598
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number802202801
Device Lot Number3172598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight81 KG